MAUDE Adverse Event Report: ABBOTT VASCULAR INC. NC TREK NEO¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. NC TREK NEO¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1400250-15
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat a calcified lesion in the left anterior descending (lad) artery.The 2.5x15mm nc trek balloon dilatation catheter (bdc) was used in the procedure; however, the balloon ruptured.The bdc became stuck with the wire and the tip of the balloon became torn.There was no adverse patient effect and no clinically significant delay reported in the procedure.A non-abbott balloon was used to continue the procedure.No additional information was provided.
 
Event or Problem Description
Subsequent to the initial report being filed, it was reported that the balloon dilatation catheter (bdc) met with resistance during initial advancement with the guide wire (gw) outside the patient anatomy.Therefore, the bdc was removed from the gw and the bdc and the gw were noted to be stuck together.Force was applied to free the bdc; however, part of the balloon remained stuck to the gw.A blade was used outside the patient to remove the part of the balloon that was stuck to the gw.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.It was reported that the nc trek neo bdc experienced resistance with the guide wire during advancement and removal as a result of the contrast that remained on the guide wire.Force was applied against the noted resistance and the balloon separated onto the guide wire.It should be noted that the coronary dilatation catheters (cdc), nc trek neo, instructions for use stated: if resistance is felt, determine the cause before proceeding.Continuing to advance or retract the catheter while under resistance may result in damage to the vessels and / or damage / separation of the catheter.Force was applied against the noted resistance and the balloon separated onto the guide wire.Based on the information received, the investigation determined that the reported difficulty advancing and removing the device from the guide wire appears to be related to operational context; however, the reported separation appears to be related to user error/operational context.It was reported by the account that the balloon dilatation catheter (bdc) experienced resistance with the guide wire during advancement and removal as a result of the contrast that remained on the guide wire.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
NC TREK NEO¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20485285
Report Number2024168-2024-12295
Device Sequence Number11642659
Product Code LOX
UDI-Device Identifier08717648232411
UDI-Public(01)08717648232411(17)260531(10)30613G1
Combination Product (Y/N)N
PMA/510(K) Number
K220634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model Number1400250-15
Device Catalogue Number1400250-15
Device Lot Number30613G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/26/2024
Supplement Date Received by Manufacturer10/28/2024
Initial Report FDA Received Date10/18/2024
Supplement Report FDA Received Date11/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown